Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 91, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 5:04 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2008, 5:04 PM EDT (21:04 UTC)
- Expired
- Jun 24, 2008, 5:41 PM EDT
- In force
- 37 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 63 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 5:07 PM EDT | HAIL 0.88 | Wakefield, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 242104 SVRBOX MAC009-017-025-242200- /O.NEW.KBOX.SV.W.0091.080624T2104Z-080624T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 504 PM EDT TUE JUN 24 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ESSEX COUNTY IN EASTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF LYNN... EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... NORTHEASTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS... * UNTIL 600 PM EDT * AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BILLERICA...OR 8 MILES SOUTHEAST OF LOWELL...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURLINGTON BY 510 PM EDT... WOBURN AND READING BY 515 PM EDT... WINCHESTER BY 520 PM EDT... STONEHAM...WAKEFIELD AND LYNNFIELD BY 525 PM EDT... MELROSE...SAUGUS AND MALDEN BY 535 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO INDOORS NOW AND STAY AWAY FROM WINDOWS. LAT...LON 4240 7100 4252 7134 4268 7115 4258 7082 TIME...MOT...LOC 2105Z 300DEG 17KT 4253 7121 $$ EKSTER
2 follow-up statements
000 WWUS51 KBOX 242127 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 527 PM EDT TUE JUN 24 2008 MAC009-017-025-242200- /O.CON.KBOX.SV.W.0091.000000T0000Z-080624T2200Z/ ESSEX MA-SUFFOLK MA-MIDDLESEX MA- 527 PM EDT TUE JUN 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST CENTRAL MIDDLESEX...NORTHEASTERN SUFFOLK AND SOUTH CENTRAL ESSEX COUNTIES... AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STONEHAM...OR 7 MILES NORTH OF SOMERVILLE...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MELROSE...SAUGUS AND MALDEN BY 535 PM EDT... REVERE AND LYNN BY 545 PM EDT... LAT...LON 4240 7100 4249 7122 4255 7116 4252 7088 TIME...MOT...LOC 2127Z 300DEG 17KT 4248 7109 $$ MLE
000 WWUS51 KBOX 242141 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 541 PM EDT TUE JUN 24 2008 MAC009-017-025-242151- /O.CAN.KBOX.SV.W.0091.000000T0000Z-080624T2200Z/ ESSEX MA-SUFFOLK MA-MIDDLESEX MA- 541 PM EDT TUE JUN 24 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX... NORTHEASTERN SUFFOLK AND SOUTH CENTRAL ESSEX COUNTIES IS CANCELLED... LAT...LON 4240 7100 4249 7122 4255 7116 4252 7088 TIME...MOT...LOC 2141Z 300DEG 17KT 4245 7101 $$ MLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:25 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 24, 4:25 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 425 PM EDT TUE JUN 24 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL EXIT SOUTHERN NEW ENGLAND THIS EVENING... BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. BEHIND THE FRONT... WEAK HIGH PRESSURE WILL PROVIDE DRIER AND MUCH LESS HUMID WEATHER LATER TONIGHT AND WED. THE CHANCE FOR A FEW AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS MAY RETURN BY THURSDAY/FRIDAY...WITH A MUCH BETTER CHANCE OF MORE WIDESPREAD SHOWERS/THUNDERSTORMS THIS WEEKEND ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... STRONG TO SEVERE CONVECTION WILL CONTINUE UNTIL ABOUT 6-7 PM AS ANOMALOUS MID LEVEL TROF /BY LATE JUNE STANDARDS/ ALONG WITH ITS COLD POOL ALOFT /STEEP MID LEVEL LAPSE RATES OF 7C/KM/ MOVE SLOWLY EAST ACROSS THE REGION. THE CONVECTION WILL WEAKEN AS SUNSET APPROACHES AND ESPECIALLY THEREAFTER. THE FOCUS WILL BE ACROSS RI/EASTERN MA NORTHWARD INTO HILLSBORO COUNTY OF SOUTHERN NH...WHICH IS ALONG AND EAST OF THE MEAN TROF AXIS. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... COLD FRONT MOVES OFFSHORE LATER TONIGHT WITH A MUCH DRIER AND LESS HUMID AIRMASS TO OVERSPREAD THE REGION. SKIES WILL CLEAR AND SOME PATCHY FOG MAY FORM TOWARD MORNING WHERE WINDS DECOUPLE. WED... A MUCH QUIETER DAY AS HEIGHTS BEGIN TO RISE ACROSS THE AREA IN RESPONSE TO THE DEPARTURE OF TODAY/S MID LEVEL TROF. WITHIN THESE HEIGHT RISES THERE IS A LOW AMPLITUDE SHORT WAVE MOVING THROUGH THE FLOW INTO NEW ENGLAND. SO COULD HAVE SOME CU DEVELOPING...ALTHOUGH SHOULD BE A SUBSIDENCE INVERSION CAPPING/PRECLUDING CU FIELD FROM DEVELOPING INTO MUCH MORE. THEREFORE...A DRY TRANQUIL DAY IS IN STORE. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... WITH ONGOING SEVERE WEATHER IN THE AREA...LEFT THE FORECAST AS IT WAS. SHOWERS AND POSSIBLY A FEW THUNDERSTORMS RETURN TO THE FORECAST THURSDAY AFTERNOON AND EVENING AND CONTINUE THROUGH THE WEEKEND AS A FEW BOUNDARIES MOVE THROUGH SOUTHERN NEW ENGLAND. OTHERWISE...HIGHS GENERALLY IN THE LOW 80S WITH LOWS IN THE MID 60S THROUGH MUCH OF THE FORECAST PERIOD. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... TSTMS WILL CONTINUE TO IMPACT BOS AND NEARBY TERMINALS UNTIL 6-7 PM... WITH STORMS WEAKENING THEREAFTER. LINGERING LOW CLOUDS AT ACK SHOULD LIFT TO MVFR AROUND 2Z. ELSEWHERE...VFR AFTER SUNSET WITH COLD FRONT SWEEPING ACROSS THE AREA. WED...VFR WITH ANY CU AROUND 5-7KFT. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WEDNESDAY NIGHT...VFR. THURSDAY THROUGH SUNDAY...MAINLY VFR FOR MOST LOCATIONS. SCATTERED MVFR/IFR IN DEVELOPING SHOWERS OR THUNDERSTORMS. IN ADDITION... PATCHY GROUND FOG MAY BE POSSIBLE OVERNIGHT...ESPECIALLY FRIDAY NIGHT. && .MARINE... TONIGHT... SHOWERS AND TSTMS UNTIL AROUND SUNSET...THEN DIMINISHING THEREAFTER. A FEW STORMS MAY CONTAIN LARGE HAIL/GUSTY WINDS AND FREQUENT LIGHTNING. FOG MAY REDUCE VSBY LESS THAN 1 MILE UNTIL FRONTAL PASSAGE AROUND 10 PM. THEREAFTER...VSBY WILL IMPROVE. WED... FINE BOATING DAY WITH A SHARP HORIZON. WIND AND WAVES WILL NOT BE AN ISSUE. OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY... WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE STARTING THURSDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND. PATCHY FOG WILL ALSO BE POSSIBLE THROUGH THIS TIME PERIOD...ESPECIALLY DURING THE OVERNIGHT HOURS. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...NOCERA/RLG NEAR TERM...NOCERA SHORT TERM...NOCERA LONG TERM...FRANK AVIATION...NOCERA MARINE...NOCERA
Hazardous weather outlook, Jun 24, 4:42 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 442 PM EDT TUE JUN 24 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 442 PM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EASTERN MASSACHUSETTS AND RHODE ISLAND THROUGH 7 PM. A FEW STORMS WILL CONTAIN LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAIN AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-252045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 442 PM EDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE EASTERN MASSACHUSETTS AND RHODE ISLAND WATERS THROUGH 8 PM. THIS INCLUDES BOSTON HARBOR AND NARRAGANSETT BAY. A FEW OF THE STRONGEST STORMS WILL CONTAIN VERY STRONG WINDS...LARGE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY OR FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOCERA
In the hours before
Special weather statement, Jun 24, 3:33 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 333 PM EDT TUE JUN 24 2008 MAZ003-004-242030- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 333 PM EDT TUE JUN 24 2008 AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF ROYALSTON TO 3 MILES SOUTHWEST OF ORANGE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF JAFFREY TO 13 MILES EAST OF GREENFIELD...MOVING SOUTHEAST AT 28 MPH. THUNDERSTORMS WILL BE NEAR...WINCHENDON AND NEW SALEM BY 340 PM EDT...GARDNER AND TEMPLETON BY 350 PM EDT...WESTMINSTER AND HUBBARDSTON BY 400 PM EDT...PRINCETON BY 410 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 3:36 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 336 PM EDT TUE JUN 24 2008 MAZ005>007-014-NHZ012-242030- CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH NH-SOUTHEAST MIDDLESEX MA-WESTERN ESSEX MA- 336 PM EDT TUE JUN 24 2008 AT 333 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHEAST OF PELHAM...OR ABOUT 4 MILES WEST OF SALEM...MOVING EAST AT 22 MPH. THE THUNDERSTORM WILL BE NEAR...METHUEN BY 350 PM EDT...NORTH ANDOVER AND LAWRENCE BY 400 PM EDT...GROVELAND AND 6 MILES SOUTH OF NEWBURY BY 410 PM EDT...BOXFORD AND GEORGETOWN BY 420 PM EDT...ROWLEY AND IPSWICH BY 430 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Special weather statement, Jun 24, 3:46 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT TUE JUN 24 2008 MAZ023-024-242045- DUKES MA-NANTUCKET MA- 346 PM EDT TUE JUN 24 2008 AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES NORTHWEST OF CHILMARK...OR ABOUT 11 MILES SOUTHWEST OF VINEYARD HAVEN...MOVING EAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR...VINEYARD HAVEN AND 7 MILES SOUTH OF TISBURY BY 400 PM EDT...EDGARTOWN AND OAK BLUFFS BY 410 PM EDT. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
Local storm report, Jun 24, 3:48 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL PLYMOUTH 41.96N 70.68W
06/24/2008 E0.75 INCH PLYMOUTH MA TRAINED SPOTTER
1225 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 M1.75 INCH WASHINGTON RI AMATEUR RADIO
1230 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 E1.00 INCH WASHINGTON RI FIRE DEPT/RESCUE
QUONSET POINT AIRPORT
1230 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 E1.25 INCH WASHINGTON RI AMATEUR RADIO
QUONSETT POINT
0103 PM HAIL PLYMOUTH 41.96N 70.68W
06/24/2008 M0.88 INCH PLYMOUTH MA TRAINED SPOTTER
0115 PM HAIL SEEKONK 41.82N 71.33W
06/24/2008 E1.00 INCH BRISTOL MA TRAINED SPOTTER
EAST PROVIDENCE/SEEKONK BORDER
0125 PM HAIL LITTLE COMPTON 41.50N 71.17W
06/24/2008 E0.88 INCH NEWPORT RI TRAINED SPOTTER
0137 PM FLASH FLOOD SEEKONK 41.82N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
STREET FLOODING ALL OVER TOWN. HOUSE STRUCK BY LIGHTNING
AND ON FIRE.
0137 PM LIGHTNING SEEKONK 41.82N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING AND ON FIRE.
0145 PM HAIL PAWTUCKET 41.87N 71.37W
06/24/2008 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0200 PM HAIL BARNSTABLE 41.70N 70.30W
06/24/2008 E1.00 INCH BARNSTABLE MA TRAINED SPOTTER
MARSTONS MILLS
0201 PM LIGHTNING WEST GREENWICH 41.63N 71.65W
06/24/2008 KENT RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON WEST LOCKRIDGE ROAD.
0203 PM FLASH FLOOD EAST PROVIDENCE 41.80N 71.36W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
1 FOOT OF WATER ON NEWPORT AVE.
0205 PM HAIL COVENTRY 41.68N 71.65W
06/24/2008 E0.75 INCH KENT RI TRAINED SPOTTER
0209 PM FLASH FLOOD PAWTUCKET 41.87N 71.37W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
GEORGE STREET AREA...FLOODING WATER AS HIGH AS BOTTOMS OF
CARS AND TAIL PIPES.
0222 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
1 INCH RAIN IN 20 MINS...ROUTE 1 AT ELM STREET
FLOODED...ROUTE 1A AT 20 IS FLOODED.
0227 PM FLASH FLOOD WARWICK 41.70N 71.42W
06/24/2008 KENT RI AMATEUR RADIO
ROUTE 115 AT ROUTE 33 16 70 18 INCHES OF WATER ON ROADWAY
WITH A FOOT OF WATER ON WAHSINGTON STREET 123 AND ROUTE
1.
0250 PM FLASH FLOOD PAWTUCKET 41.87N 71.37W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
EAST AVE IMPASSABLE DUE TO FLOODING AND 3 INCH HAIL
ACCUMULATION.
0251 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
ROUTE 1A FLOODED ACROSS FROM DUNKIN DONUTS.
0255 PM HAIL HINSDALE 42.79N 72.49W
06/24/2008 M0.88 INCH CHESHIRE NH LAW ENFORCEMENT
0256 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
NUMEROUS STREETS...CHESNUT STREET... AT LEAST 6 INCHES OF
WATER ON ROAD WITH SIMILAR ISSUES ON COMMONWEALTH
AVE...AND ROUTE152.
0315 PM HAIL HUDSON 42.76N 71.43W
06/24/2008 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
&&
RGLocal storm report, Jun 24, 4:40 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL PLYMOUTH 41.96N 70.68W
06/24/2008 E0.75 INCH PLYMOUTH MA TRAINED SPOTTER
1225 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 M1.75 INCH WASHINGTON RI AMATEUR RADIO
1230 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 E1.00 INCH WASHINGTON RI FIRE DEPT/RESCUE
QUONSET POINT AIRPORT
1230 PM HAIL NORTH KINGSTOWN 41.51N 71.45W
06/24/2008 E1.25 INCH WASHINGTON RI AMATEUR RADIO
QUONSETT POINT
0103 PM HAIL PLYMOUTH 41.96N 70.68W
06/24/2008 M0.88 INCH PLYMOUTH MA TRAINED SPOTTER
0115 PM HAIL SEEKONK 41.82N 71.33W
06/24/2008 E1.00 INCH BRISTOL MA TRAINED SPOTTER
EAST PROVIDENCE/SEEKONK BORDER
0119 PM HAIL EAST PROVIDENCE 41.80N 71.36W
06/24/2008 E1.00 INCH PROVIDENCE RI AMATEUR RADIO
RIVERSIDE/BARRINGTON LINE.
0125 PM HAIL LITTLE COMPTON 41.50N 71.17W
06/24/2008 E0.88 INCH NEWPORT RI TRAINED SPOTTER
0137 PM FLASH FLOOD SEEKONK 41.82N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
STREET FLOODING ALL OVER TOWN. HOUSE STRUCK BY LIGHTNING
AND ON FIRE.
0137 PM LIGHTNING SEEKONK 41.82N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING AND ON FIRE.
0145 PM HAIL PAWTUCKET 41.87N 71.37W
06/24/2008 E1.00 INCH PROVIDENCE RI TRAINED SPOTTER
0151 PM HAIL SEEKONK 41.82N 71.33W
06/24/2008 E0.75 INCH BRISTOL MA AMATEUR RADIO
PENNY SIZE AHIL LASTING 10 MINUTES.
0154 PM HAIL PAWTUCKET 41.87N 71.37W
06/24/2008 E1.00 INCH PROVIDENCE RI AMATEUR RADIO
WINDSHIELDS CRACKED BY HAIL.
0155 PM HAIL PAWTUCKET 41.87N 71.37W
06/24/2008 E1.00 INCH PROVIDENCE RI AMATEUR RADIO
HAIL COVERING THE GROUND.
0157 PM HAIL NEW BEDFORD 41.66N 70.94W
06/24/2008 E1.00 INCH BRISTOL MA AMATEUR RADIO
QUARTER SIZE HAIL.
0157 PM HAIL BARNSTABLE 41.70N 70.30W
06/24/2008 E0.75 INCH BARNSTABLE MA AMATEUR RADIO
PENNY SIZE HAIL.
0200 PM HAIL BARNSTABLE 41.70N 70.30W
06/24/2008 E1.00 INCH BARNSTABLE MA AMATEUR RADIO
0200 PM HAIL BARNSTABLE 41.70N 70.30W
06/24/2008 E1.00 INCH BARNSTABLE MA TRAINED SPOTTER
MARSTONS MILLS
0200 PM HAIL NEW BEDFORD 41.66N 70.94W
06/24/2008 E1.00 INCH BRISTOL MA AMATEUR RADIO
LASTED 4 MINUTES.
0201 PM LIGHTNING WEST GREENWICH 41.63N 71.65W
06/24/2008 KENT RI AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING ON WEST LOCKRIDGE ROAD.
0203 PM FLASH FLOOD EAST PROVIDENCE 41.80N 71.36W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
1 FOOT OF WATER ON NEWPORT AVE.
0205 PM HAIL COVENTRY 41.68N 71.65W
06/24/2008 E0.75 INCH KENT RI TRAINED SPOTTER
0209 PM FLASH FLOOD PAWTUCKET 41.87N 71.37W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
GEORGE STREET AREA...FLOODING WATER AS HIGH AS BOTTOMS OF
CARS AND TAIL PIPES.
0215 PM HAIL HYANNIS 41.65N 70.30W
06/24/2008 E0.75 INCH BARNSTABLE MA AMATEUR RADIO
0220 PM TSTM WND DMG YARMOUTH 41.71N 70.23W
06/24/2008 BARNSTABLE MA AMATEUR RADIO
WIRES DOWN ON WILLOW STREET.
0222 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
1 INCH RAIN IN 20 MINS...ROUTE 1 AT ELM STREET
FLOODED...ROUTE 1A AT 20 IS FLOODED.
0227 PM FLASH FLOOD WARWICK 41.70N 71.42W
06/24/2008 KENT RI AMATEUR RADIO
ROUTE 115 AT ROUTE 33 16 70 18 INCHES OF WATER ON ROADWAY
WITH A FOOT OF WATER ON WAHSINGTON STREET 123 AND ROUTE
1.
0246 PM HAIL NEWPORT 44.84N 69.27W
06/24/2008 E1.00 INCH PENOBSCOT ME AMATEUR RADIO
CASTLE HILL LIGHTHOUSE AREA.
0250 PM FLASH FLOOD PAWTUCKET 41.87N 71.37W
06/24/2008 PROVIDENCE RI AMATEUR RADIO
EAST AVE IMPASSABLE DUE TO FLOODING AND 3 INCH HAIL
ACCUMULATION.
0251 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
ROUTE 1A FLOODED ACROSS FROM DUNKIN DONUTS.
0255 PM HAIL HINSDALE 42.79N 72.49W
06/24/2008 M0.88 INCH CHESHIRE NH LAW ENFORCEMENT
0256 PM FLASH FLOOD NORTH ATTLEBOROUGH 41.97N 71.33W
06/24/2008 BRISTOL MA AMATEUR RADIO
NUMEROUS STREETS...CHESNUT STREET... AT LEAST 6 INCHES OF
WATER ON ROAD WITH SIMILAR ISSUES ON COMMONWEALTH
AVE...AND ROUTE152.
0256 PM HAIL FOXBOROUGH 42.07N 71.25W
06/24/2008 E0.75 INCH NORFOLK MA AMATEUR RADIO
0315 PM HAIL HUDSON 42.76N 71.43W
06/24/2008 E0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
0355 PM HAIL 1 S PELHAM 42.72N 71.32W
06/24/2008 E0.75 INCH HILLSBOROUGH NH LAW ENFORCEMENT
0405 PM HAIL MONT VERNON 42.90N 71.67W
06/24/2008 E0.75 INCH HILLSBOROUGH NH LAW ENFORCEMENT
&&
RGSpecial weather statement, Jun 24, 4:49 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 449 PM EDT TUE JUN 24 2008 MAZ024-242130- NANTUCKET MA- 449 PM EDT TUE JUN 24 2008 AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 3 MILES WEST OF NANTUCKET...MOVING EAST AT 27 MPH. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH AS GOLF COURSES OR BALL FIELDS. MLE
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:53 AM EDT | Severe Thunderstorm Warning | BOX | Hampshire | 37 min |
| Jun 24, 2:30 AM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| Jun 24, 2:53 AM EDT | Severe Thunderstorm Warning | BOX | Worcester | 52 min |
| Jun 24, 11:48 AM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 42 min |
| Jun 24, 12:10 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 24, 12:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 24, 12:54 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 13 min |
| Jun 24, 1:00 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 60 min |
| Jun 24, 1:03 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jun 24, 1:06 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 39 min |
| Jun 24, 1:27 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 33 min |
| Jun 24, 1:35 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 32 min |
| Jun 24, 1:38 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Plymouth | 3 hr |
| Jun 24, 1:43 PM EDT | Flash Flood Warning | BOX | Bristol, Plymouth | 62 min |
| Jun 24, 1:53 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 24, 1:58 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 34 min |
| Jun 24, 2:01 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 59 min |
| Jun 24, 2:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jun 24, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 59 min |
| Jun 24, 2:40 PM EDT | Flash Flood Warning | BOX | Bristol, Norfolk, Plymouth | 95 min |
| Jun 24, 2:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 45 min |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 22 min |
| Jun 24, 2:54 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 24, 3:37 PM EDT | Special Marine Warning | BOX | 53 min | |
| Jun 24, 3:51 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 39 min |
| Jun 24, 3:57 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 46 min |
| Jun 24, 4:15 PM EDT | Special Marine Warning | BOX | 90 min | |
| Jun 24, 4:19 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 56 min |
| Jun 24, 4:41 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 24 min |
| Jun 24, 4:47 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Suffolk | 3 hr |
| Jun 24, 4:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 31 min |
| Jun 24, 5:22 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 38 min |
| Jun 24, 5:34 PM EDT | Special Marine Warning | BOX | 86 min | |
| Jun 24, 5:36 PM EDT | Flash Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 24 min |
| Jun 24, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jun 24, 6:56 PM EDT | Special Marine Warning | BOX | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.